Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 18, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 3, 2018, 6:41 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 6:41 AM EST (11:41 UTC)
- Expired
- Mar 3, 2018, 10:31 AM EST
- In force
- 4 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
266 WHUS72 KKEY 031141 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 641 AM EST Sat Mar 3 2018 GMZ031-032-035-042>044-052-072-031600- /O.NEW.KKEY.SC.Y.0018.180303T1141Z-180303T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 641 AM EST Sat Mar 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... The National Weather Service in Key West has issued a Small Craft Advisory for Florida Bay, Bayside and Gulf side, Hawk Channel, and the eastern Straits of Florida. * WINDS...North to northeast winds near 20 knots will persist for the next few hours across the affected waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
1 follow-up statement
773 WHUS72 KKEY 031531 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1031 AM EST Sat Mar 3 2018 GMZ031-032-035-042>044-052-072-031645- /O.CAN.KKEY.SC.Y.0018.000000T0000Z-180303T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1031 AM EST Sat Mar 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Mariners should exercise caution as winds continue to decrease late this morning and afternoon across all the Florida Keys coastal waters. However, winds are expected to increase later tonight and another advisory will likely be required. $$ KN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 5:24 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 3, 5:24 AM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 524 AM EST Sat Mar 3 2018 .DISCUSSION... A massive mean layer ridge centered over Central America reaches north into the Upper Plains. A powerful Nor'easter east of the Delmarva continues to produce a large and cyclonic storm-force wind field over the western North Atlantic. Northerly wind speeds overnight have slowly increased across the Florida Keys, but the air mass has not changed much with dewpoints still in the upper 60s. Dewpoints are in the lower 50s over southern Florida, so it won't be long before they reach the Keys. Skies are clear and the KBYX radar is echo free. .SHORT TERM (Today through Monday)... The Nor'easter will persist through the short term, sliding southeast towards Bermuda. Meanwhile, the ridging over the central United States will slide east as the Pacific Northwest's upper low progresses across the Rockies. The lengthy north-south oriented surface high will weaken as lower heights quickly scour east through the Plains and the main river valleys. By Monday, what's left of the surface high will be centered from near Apalachicola to the Carolina coasts, butted up against the undying cyclonic gyre near Bermuda. Thus, expect fresh north to northeast breezes today through Monday. Temperatures will still reach the mid to upper 70s this afternoon due to the relatively warm coastal shelf waters north of the island chain. Cold air advection will resume tonight and will drop lows to 60 to 65 degrees, followed by highs only in the lower 70s on Sunday. Expect some moderation in temperatures Sunday night and Monday. Rain chances are nil through the short term. && .LONG TERM (Monday night through Friday)... Lower heights will dig equatorward into the Gulf of Mexico Monday night through Tuesday, and into the Western Caribbean Wednesday through Thursday, finally eroding the semi- permanent mean layer ridge which has remained for several weeks. A wetter, more cyclonic cold front will drive quickly through the Gulf of Mexico Wednesday or Wednesday night. Confidence in the timing of this front remains low, so we have retained the above normal rain chances (20%) through a large window Wednesday through Thursday. No other changes needed for the forecast. && .MARINE... Small Craft Should Exercise Caution across all coastal waters of the Florida Keys this morning until winds decrease. A cold is pushing through the Florida Keys this morning. A powerful low pressure system east of the U.S. Atlantic coastline will continue to slowly slide southeast into the North Atlantic today through Tuesday. Meanwhile, high pressure centered north of the Great Lakes will build southeast behind the departing low pressure system. A cold front will push southeast through the Gulf of Mexico Wednesday or Wednesday night. Large north to northeast swells will persist across the eastern Straits of Florida today through at least Tuesday night. Heights will peak at 9 feet tonight through Sunday night, with periods as high as 15 seconds. These are large (long amplitude, volume of water), fast moving swells for the Florida Keys. It is unknown what affects these swells will have on the Florida Reef tract adjacent to the Upper Keys. && .AVIATION... VFR conditions expected at the island terminals. Northerly surface winds will increase rapidly early this morning becoming 10 to 15 knots with gusts near 20 knots. Winds will lull substantially this afternoon, but pick stronger this evening. This will result in crosswinds at the island terminals. && .PRELIMINARY POINT TEMPS/POPS... Key West 77 65 71 63 / 0 0 0 0 Marathon 78 63 72 64 / 0 0 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....11 Data Collection......99 Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 3, 5:51 AM EST, 50 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 551 AM EST Sat Mar 3 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 551 AM EST Sat Mar 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory may be required tonight for all coastal waters as north to northeast winds increase to near 20 knots. Large north to northeast swells will invade the eastern Straits of Florida tonight. Heights will peak at 9 feet, with periods as high as 15 seconds. These are large (long amplitude, volume of water), fast moving swells for the Florida Keys. It is unknown what affects these swells will have on the Florida Reef tract adjacent to the Upper Keys. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory likely will be required for portions of the coastal waters, particularly overnight and the early morning hours Sunday and Sunday night. Large north to northeast swells will persist across the eastern Straits of Florida Sunday through at least Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:27 PM EST | Small Craft Advisory | KEY | 19 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.